Where in the world did I get that spunk? I've long lost count of how many moves this promise to myself survived: at the very least 15!
Just a quick note on how the "detox" is coming along in regards to the Cymbalta and trazadone.
In one word, it's been pure h*ll. And I thought the worst was over last week. It's as if I have a sign going across my forehead that says, "In your dreams, girl, if you think you're almost finished with this mess."
I've quit smoking cold turkey, twice, successfully. "They" say that smoking is harder to give up than any opioid - you hear it all the time. Well, I can say that it's nothing compared to what I'm going through right now with the antidepressants withdrawal. Three complicated labors weren't this bad. There is so much going on in my body that I (it) can hardly tell where to focus my attention.
But of course it's the squeaky wheel that gets the grease. When that's addressed, however, another two or three problems come flying to the forefront and I'm battling those with little relief. There is no rest from these symptoms. True, some are just CFIDS or fibro problems intensified but I really, really did not need this withdrawal stuff on top of everything else. We seem to have forgotten that I was on a mission to pin down what it was that was a new-majorly-wrong-with-me problem(s), what I so nonchalantly penned, "The Hunt for Red October."
The sweats are coming-out-of-the-pool sweats.
We passed "annoying" days and days ago.
An example of the latest crud: the dizziness and nausea are killing me. As a certified CFIDSer/ME/CFSer and fibromyalger (I'm making up my own names and grammar here!) I know that part of the lousy deal is vertigo. In fact, I've taken medication for that (religiously) for approximately 15 years. The medication works therefore I'm fine with that. Now we have a catch: the medicine I've taken so successfully hasn't been helpful lately, not one iota. Neither are the two other meds that are fallbacks for those (relatively) rare times when I do have nausea, as well as vertigo.
Imagine if you will: I get up out of bed to retrieve something. I'm into the bathroom now and cannot remember what I wanted. I spin around a few times and nothing triggers my memory as to what I got up for. I lie down and within five minutes I'm a jack-in-the-box as I pop up and go toward my closet. Halfway there, I have no idea what I'm looking for. I go back to bed. Repeat. Repeat the whole process. Repeat again, again and again and again. Hubs gets his jollies watching me perform this dance - and has the nerve to say so! (Isn't that akin to answering wife, "yes!" when asked that "infamous" question, "does my a** look big in these jeans?")
I try to be conscious of the spinning routine but it's almost impossible.
There are a ton of other side-effects I'm having a la-di-da with. I've gone through a big bottle of Tums. This acid reflex reminds me of my third pregnancy. I'm halfway though the second bottle of Tums, optimist that I am. They don't work.
I'm eating even though I'm not hungry. I can't stop eating and have gained so much weight that I won't get on my bathroom scales. Last night I had a dream that there were "words exchanged" with an - only in my dream - new nurse in my GP's office about my getting on the scales. I told her - in my dream - that we had an agreement in the office that I tell them my weight and don't need to hop on the office scales and suffer public humiliation. "Ask anyone here - I don't get on the scales!" I was trying to make her see reason. Thank goodness I woke up. In a complete and total sweat. It was too much to start changing bed linen. I was too tired to put on a clean dry nightgown - yet again. And so it goes every night and day.
But the worst thing about this whole antidepressants business, by far, is the change in my personality. The ME-ness. My core.
I no longer laugh. I'll watch TV and think, "that was funny" but don't even give it a half-hearted smile. I am flat. I have few positive emotions. I could care less about anyone else. Be there, don't be there. It matters naught. Just don't bug me. The things that I didn't like about you in a distant sort of way are monster annoyances now.
I'm very angry. I was angry before. At least I was angry in the way that you say, "That makes me so mad" when you see someone cutting in some line somewhere. But this is different. This is rage. I've never experienced anything like this before.
And that scares the living daylights out of me. You could say that I've never suffered fools gladly. Well, now I've gone beyond that.
Will I be like this forever? How much longer will it take to flush the Cymbalta and trazadone out of my body? Will my personality changes be permanent? I've been scouring the Internet for answers to these questions.
If I take my pain-killers, the "detoxing" is bearable. But I don't want to take those pain-killers for this. This is not pain. I don't know what this is. I just know that I'm ticked off at the doctors that thought this was such a great thing and my tested tried-and-true meds were wrong, all capital letters, wrong. Such arrogance! Such gall to tell me how I feel.
I feel as if I've had a chemical lobotomy.
And in the back of my mind I have to think:
How much does a Cymbalta pill cost? How much does a demerol pill cost? Need I say more? But in case I do, here you go: who's paying to advertise the new BRAND pill? Look at a medical journal - any medical journal. Most of those glossy full-page ads - well, someone's paying big bucks for that. Look at the TV commercials during the news hour. That's huge overhead. And so subliminal messages are being sent to physicians. The idea is "out with the old, in with the new." Forget that we have no idea how the new meds work, in the long term especially.
Demerol. It costs less than a dollar per pill. Much less. The effects, good and bad, are well-known and documented. But the pharmaceutical companies aren't making money on the old meds. Now a medication such as demerol is verbotin in far too many places. Why? Draw your own conclusions.
And to add to all the confusion, how much of this new "personality" is the hypothyroidism? After all, my hair is still falling out and my nails are "brittle" beyond belief - just two examples which can be chalked up to the whole mess. Who knew that your nails can tear down towards the half moon of the nail bed?
And off I am to take another 2 or 6 Tums.
What are some of the weird/annoying/funny side effects you've had with medications? We'd all like to hear!
In the meanwhile, I hope everyone's doing their best - only better. Ciao and paka.
(Did you enjoy this post? Subscribe to my blog and you'll never miss another post again! It's easy. See the directions in the right-hand corner of this page. And BTW: I'll never sell, share or rent your contact information. I don't even know where to find that info, so that's a firm promise!)